Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Columbia, SC

June 17, 2016Richmond County, Georgia

NWS Columbia, SC issued this special weather statement at Jun 17, 2016, 5:36 PM EDT for Richmond County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2016, 5:36 PM EDT (21:36 UTC)
Expired
Jun 17, 2016, 6:15 PM EDT
In force
39 min
Issued by
NWS Columbia, SC

County Richmond County, GA

The radar

The Columbia radar (KCAE), 98 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

530 
WWUS82 KCAE 172136
SPSCAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
536 PM EDT FRI JUN 17 2016
 
GAZ040-064-065-SCZ018-025-030-172215-
LINCOLN-RICHMOND-COLUMBIA-MCCORMICK-EDGEFIELD-AIKEN-
536 PM EDT FRI JUN 17 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA...
SOUTHEASTERN LINCOLN...NORTHEASTERN RICHMOND...SOUTHWESTERN
EDGEFIELD...SOUTHEASTERN MCCORMICK AND SOUTHWESTERN AIKEN COUNTIES...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES NORTH OF EVANS...
MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...EVANS...CLEARWATER...BELVEDERE...AUGUSTA...
MARTINEZ...NEW ELLENTON...JACKSON...GLOVERVILLE...BURNETTOWN...
PARKSVILLE...MODOC...MURPHYS ESTATES AND CLARKS HILL.

LAT...LON 3365 8235 3380 8222 3345 8162 3330 8184
TIME...MOT...LOC 2136Z 308DEG 39KT 3369 8222 
$$

FWA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 17, 4:25 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 17, 4:25 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
425 PM EDT FRI JUN 17 2016

.SYNOPSIS...
A cold front will push south of the forecast area tonight.
Dry and cooler high pressure will take hold across the region
this weekend. Temperatures will gradually warm back up under high
pressure early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Numerous thunderstorms have occurred ahead of the cold front this
afternoon. Some of the thunderstorms were severe with strong
instability ahead of the front. The front will be pushing into
the Southern Midlands and CSRA this evening. The chance of
additional thunderstorms this evening will be low because of
previous convection. Low-level moisture in the northeast flow
behind the front plus nocturnal cooling should lead to stratus
late. The guidance was close with lows near 70.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
Saturday and Saturday Night...An upper-level ridge centered over
the desert southwest will begin to build over the region north of
the upper-level trough axis. At the surface, high pressure will
wedge southward into the area to the lee of the Appalachians. Low
clouds will be in place to start the day, but drier air will
eventually work its way into the area from the north allowing for
some clearing during the afternoon with mainly clear skies at
night. Although a rather significant cool down is expected given
the extensive clouds early and the building wedge, there is still
still uncertainty in the high temperature forecast. For now, will
stay close to model consensus with highs in the lower to mid 80s.
An unseasonably cool night is in store, with lows in the upper 50s
to lower 60s most places.

Sunday and Sunday Night...The surface wedge will remain in place
along with the associated cool northeast flow. Under mostly
sunny/clear skies, temperatures should peak in the lower to mid
80s with lows in the lower to mid 60s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Medium-range guidance is in good agreement through midweek,
resulting in an above normal confidence forecast during that time.
A deep/stacked low pressure system over the western Atlantic will
retrograde toward the NC /Mid-Atlantic coast Monday, but a
building ridge from the west and surface high pressure crossing
the area will result in rain-free conditions and moderating
temperatures. The upper ridge will continue to build Tuesday as a
southerly flow develops and pushes temperatures back up above
normal. A cold front will then move through from the northwest
Wednesday and Wednesday night, resulting in a chance of showers
and thunderstorms across the area. Guidance then begins to diverge
a bit, with the GFS appearing more unsettled late week with an
upper trough approaching and a surface boundary setting up over
the area. The latest GFS shows a cutoff low developing over the TN
valley by late Friday. The forecast will indicate low chances of
showers for now with temperatures near or slightly below normal.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Convection, some of which has been strong, will continue shifting
south and east of the terminals ahead of a cold front. The front
will be near the area this evening, but the thunderstorm chance
will be low because of previous convection. It will be breezy with
high pressure ridging into the area behind the front. Followed the
GFS LAMP for the wind forecast. Moisture in the northeast flow
behind the front plus nocturnal cooling should lead to stratus
development late. The GFS and NAM MOS supported MVFR ceilings.

EXTENDED AVIATION OUTLOOK...Breezy conditions will occur during
the rest of Saturday. Otherwise, no significant impacts expected
during the rest of the outlook period.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
Hazardous weather outlook, Jun 17, 4:55 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
455 PM EDT FRI JUN 17 2016

GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-038-182100-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-MCCORMICK-
NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-
AIKEN-SUMTER-CALHOUN-CLARENDON-
455 PM EDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ077-SCZ035-036-041-182100-
BURKE-BARNWELL-ORANGEBURG-BAMBERG-
455 PM EDT FRI JUN 17 2016

...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 17, 4:59 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
459 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     2 NNE OSWEGO            34.04N 80.27W
06/17/2016                   LEE                SC   LAW ENFORCEMENT

            TREES DOWN ALONG OSWEGO HWY. 2 TREES
            REPORTED DOWN ON HOME WITH NO REPORTED
            INJURIES. TIME ESTMD BY RADAR.

&&

DA
Local storm report, Jun 17, 5:08 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
508 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             2 SW IRMO               34.07N 81.22W
06/17/2016  E1.00 INCH       LEXINGTON          SC   PUBLIC

            QUARTER SIZE HAIL IN IRMO AREA.

&&

DA
Local storm report, Jun 17, 5:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
528 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND DMG     1 NW CANE SAVANNAH      33.90N 80.45W
06/17/2016                   SUMTER             SC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN WEDGEFIELD RD AND CANE
            SAVANNAH RD.

&&

DA
Local storm report, Jun 17, 5:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
532 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     1 ENE PRIVATEER         33.83N 80.37W
06/17/2016                   SUMTER             SC   LAW ENFORCEMENT

            TREES DOWN ON HWY 15S.

&&

DA
Local storm report, Jun 17, 5:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
534 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     1 W PAXVILLE            33.74N 80.37W
06/17/2016                   CLARENDON          SC   LAW ENFORCEMENT

            TREES DOWN HWY 261S INTO PAXVILLE.

&&

DA
Special weather statement, Jun 17, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
536 PM EDT FRI JUN 17 2016

GAZ040-064-065-SCZ018-025-030-172215-
LINCOLN-RICHMOND-COLUMBIA-MCCORMICK-EDGEFIELD-AIKEN-
536 PM EDT FRI JUN 17 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA...
SOUTHEASTERN LINCOLN...NORTHEASTERN RICHMOND...SOUTHWESTERN
EDGEFIELD...SOUTHEASTERN MCCORMICK AND SOUTHWESTERN AIKEN COUNTIES...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES NORTH OF EVANS...
MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...EVANS...CLEARWATER...BELVEDERE...AUGUSTA...
MARTINEZ...NEW ELLENTON...JACKSON...GLOVERVILLE...BURNETTOWN...
PARKSVILLE...MODOC...MURPHYS ESTATES AND CLARKS HILL.

LAT...LON 3365 8235 3380 8222 3345 8162 3330 8184
TIME...MOT...LOC 2136Z 308DEG 39KT 3369 8222

FWA

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 12:54 PM EDTSpecial Weather StatementCAEFairfield51 min
Jun 17, 1:06 PM EDTSevere Thunderstorm WarningCAEFairfield, Newberry39 min
Jun 17, 1:18 PM EDTSpecial Weather StatementCAEFairfield, Kershaw, Lee, Newberry, Richland, Sumter57 min
Jun 17, 1:25 PM EDTSevere Thunderstorm WarningCAEKershaw, Lee, Sumter50 min
Jun 17, 1:31 PM EDTSevere Thunderstorm WarningCAELexington, Richland44 min
Jun 17, 1:43 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Richland, Sumter47 min
Jun 17, 2:07 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Kershaw, Richland, Sumter38 min
Jun 17, 2:15 PM EDTSevere Thunderstorm WarningCAEClarendon, Lee, Sumter60 min
Jun 17, 2:37 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield53 min
Jun 17, 2:43 PM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 2 more62 min
Jun 17, 2:45 PM EDTSevere Thunderstorm WarningCAECalhoun, Clarendon, Sumter30 min
Jun 17, 2:59 PM EDTSevere Thunderstorm WarningCAEAiken31 min
Jun 17, 3:01 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick29 min
Jun 17, 3:17 PM EDTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell43 min
Jun 17, 3:53 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell, Orangeburg52 min
Jun 17, 5:56 PM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick34 min
Jun 17, 3:10 PM EDTSevere Thunderstorm WarningCAEColumbia, McDuffie, Richmond35 min
Jun 17, 4:12 PM EDTSevere Thunderstorm WarningCAEBurke18 min
Jun 17, 4:40 PM EDTSpecial Weather StatementCAEBurke50 min
Jun 17, 6:01 PM EDTSpecial Weather StatementCAELincoln29 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.